Alert archive / Tennessee / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this wind chill advisory at Jan 7, 2017, 3:18 AM CST for 38 counties in Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 3:18 AM CST (09:18 UTC)
- Expired
- Jan 7, 2017, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS44 KOHX 070918 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 318 AM CST SAT JAN 7 2017 ...COLD WIND CHILLS THIS MORNING... .WINDS AROUND 10 TO 15 MPH ACROSS THE AREA COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS AND TEENS HAVE CAUSED WIND CHILLS TO DIP BELOW ZERO IN MANY LOCATIONS. AS TEMPERATURES WARM DURING THE MORNING HOURS...WIND CHILLS WILL STILL BE NEAR ZERO TO 10 ABOVE, SO EXERCISE CAUTION THIS MORNING IF GOING OUTDOORS. TEMPERATURES WILL WARM UP INTO THE MID 20S WITH WINDS CALMING DOWN IN THE AFTERNOON AS WELL. TNZ005>011-023>034-056>066-075-077>080-093>095-071500- /O.NEW.KOHX.WC.Y.0001.170107T0918Z-170107T1500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... HENDERSONVILLE...GALLATIN...GOODLETTSVILLE...LAFAYETTE...CELINA... BYRDSTOWN...ERIN...WAVERLY...NEW JOHNSONVILLE...MCEWEN... DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...SOUTH CARTHAGE... GORDONSVILLE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... ALLARDT...LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... SMYRNA...LA VERGNE...WOODBURY...SMITHVILLE...SPARTA... CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE... ALTAMONT...COALMONT...SPENCER...CLIFTON...WAYNESBORO... LAWRENCEBURG...PULASKI 318 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...8 BELOW TO 5 ABOVE ZERO. * OTHER IMPACTS...WIND CHILLS MAY BE HAZARDOUS TO ANYONE CAUGHT OUTDOORS FOR AN EXTENDED PERIOD OF TIME DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 2:42 AM CST, 36 minutes earlier.
Area forecast discussion, Jan 7, 2:42 AM CST, 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 242 AM CST Sat Jan 7 2017 .DISCUSSION... Snow has mainly moved off to the east earlier in the evening although a few radar echoes have popped up over the Plateau this morning. Flurries look to be possible with lower ceilings over the higher elevations, but as the upper low moves further to the east skies will clear rapidly behind. Even though skies will be clear, temperatures will only get into the low to mid 20s for most of the mid state thanks to cold air lingering aloft and CAA at the surface. With 850 mb temps in the -8C to -12C range through Sunday afternoon, most of the area will not get above freezing until Monday afternoon. Even though temperatures will be below freezing, dry air and sunshine should help clear the roads a bit, but relief with above freezing temps and even above average temperatures are on the way next week. Winds will stay up today with the tight surface pressure gradient still in place behind the upper low, but will relax this afternoon and allow winds to calm down a bit. With winds around 10-15 mph this morning, and temperatures in the single digits/low teens, wind chills will be around zero to slightly below zero. Recovery will be slow in regards to wind chills this morning, but should be well above zero by the afternoon when temperatures are warmer and winds calm a bit. Dry conditions will continue this weekend and on Monday with weak upper ridging moving over the region. Chances for rain will move in Monday night, however, and remain in the forecast for the rest of the week. The best chances for rain still looks like Tuesday night when the upper shortwave trough axis crosses the MS River. The GFS and ECMWF were in better agreement on previous runs, but the ECMWF is slightly faster with this wave on the latest run. Precip timing still looks good, so kept in the likely mention of pops Tuesday night. Looking at thunder potential for the week, models dont have very much instability even with the warmer temperatures, so left out mention for now. Should models get a little more aggressive with WAA we might see enough instability to see a few thunderstorms. As temperatures rise next week thanks to WAA from the series of shortwaves and broad southwesterly flow aloft, the mid state will see highs mainly in the 50s and 60s Tuesday onward. Current models have temperatures even close to 70 by next Thursday ahead of another shortwave and remaining south of a more stationary boundary that looks to setup over the OH River valley. Before that, the WAA on Tuesday occurs due to the very strong southerly flow near the surface in addition to the previously mentioned SW flow aloft. During the day Tuesday just before the upper trough axis crosses the mid state, the surface pressure gradient really tightens up between southern IL and northern GA. Current forecast has some areas seeing sustained winds around 20 mph and gusts just over 30 mph during the afternoon hours Tuesday. Winds look to calm down later in the evening and overnight hours. Chances for rain come to an end by late Friday, so for now have Saturday dry. However, the GFS and ECMWF have very different solutions by the late week. At the very least, models agree that temperatures will remain above normal, so winter precip chances are very low through the mid part of January with current model runs. && .AVIATION... 06Z TAF DISCUSSION. BNA and CKV will continue with VFR through the next 24 hours. Dry high pressure will move into TN as a major southeast storm pulls off the east coast. A cloud deck around 10kft will give way to clear skies around 13Z. North winds will continue around 11kt with a few gusts around 16kt. The back edge of clouds with the southeast storm system will affect CSV with MVFR cigs and a few snow flurries at times overnight. CSV will have clearing skies by 15Z with building high pressure. Winds will remain north around 10kt with a few higher gusts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 24 12 31 22 44 / 0 0 0 0 0 Clarksville 21 11 30 21 44 / 0 0 0 0 10 Crossville 19 7 27 17 38 / 0 0 0 0 0 Columbia 22 11 31 20 42 / 0 0 0 0 0 Lawrenceburg 23 11 31 20 42 / 0 0 0 0 0 Waverly 21 11 30 21 43 / 0 0 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........13
Hazardous weather outlook, Jan 6, 10:34 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1034 PM CST FRI JAN 6 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-071100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1034 PM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT ROADWAYS WILL BE SLICK AND HAZARDOUS DUE TO ICE FORMATION AND RESIDUAL SNOWFALL. BLACK ICE FORMATION WILL OCCUR IN SPOTS. EXERCISE CAUTION WHILE TRAVELING ON AREA ROADWAYS TONIGHT. WIND CHILL READINGS WILL BE AROUND ZERO DEGREES LATE TONIGHT. DRESS APPROPRIATELY FOR COLD WINTER WEATHER TEMPERATURES TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS TRAVEL CONDITIONS WILL CONTINUE THROUGH THE MID MORNING HOURS ON SATURDAY. WIND CHILL READINGS WILL REMAIN IN THE SINGLE DIGITS THROUGH THE MORNING HOURS ON SATURDAY. EXERCISE CAUTION WHILE TRAVELING ON AREA ROADWAYS AND DRESS APPROPRIATELY FOR COLD WINTER WEATHER TEMPERATURES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF HAZARDOUS DRIVING CONDITIONS ARE APPRECIATED. 31
In the hours before
Special weather statement, Jan 6, 10:27 PM CST, 4 hours 51 minutes before
Special Weather Statement National Weather Service Nashville TN 1027 PM CST Fri Jan 6 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-071500- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 1027 PM CST Fri Jan 6 2017 ...Some Scattered Flurries Possible Through Overnight Hours... ...Hazardous Travel Conditions will persist through at least the mid morning hours across Middle Tennessee... Some scattered flurries will be possible across Middle Tennessee, eventually with this potential ending from west to east as the late night hours progress. Thus, no additional snowfall accumulations are expected across Middle Tennessee for the remainder of tonight. Standing water on main area roadways have refrozen in spots, with secondary roadways still very hazardous. Although main roadways may continue to dry due to northerly winds, icy spots on these main roadways, along with freezing spots on bridges and overpasses will continue to occur. Dangerous black ice is likely to form at these locations. Temperatures are expected to remain well below freezing, with lows tonight ranging from the upper single digits to lower teens. In most areas, wind chills will be close to zero late tonight. Sunshine will become more predominant Saturday morning, allowing improvement in travel conditions. However, high temperatures will only be in the lower 20s on Saturday with wind chill readings in the single digits through the morning hours. If you are traveling tonight through the mid morning hours on Saturday, please exercise caution. You may need to drive slowly at times, and leave in plenty of time to get to your designation. Be sure that you have a winter weather safety kit in your vehicle, including a blanket. If going outdoors, please dress appropriately for cold winter weather. 31
Nearby
Wind Chill Advisories in Tennessee, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.